Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Conjugate points in ${\mathcal D}_{\mu}(T^2)$

Author: Gerard Misiolek
Journal: Proc. Amer. Math. Soc. 124 (1996), 977-982
MSC (1991): Primary 58B20, 58D05; Secondary 76E99
MathSciNet review: 1301038
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An example of a geodesic in ${\mathcal D}_{\mu}(T^2)$ with conjugate points is given, thus providing an affirmative answer to a question of V.I. Arnol$'$d.

References [Enhancements On Off] (What's this?)

  • [A] V. I. Arnol$'$d, Sur la geometrie differentielle des groupes de Lie de dimension infinie et ses applications a l'hydrodynamique des fluids parfaits, Ann. Inst. Grenoble 16 (1966).MR 34:1956
  • [CE] J. Cheeger and D. Ebin, Comparison theorems in Riemannian geometry, North-Holland, New York, 1975.MR 56:16538
  • [DFGHMS] T. Dombre, U. Frisch, J. M. Greene, M. Henon, A. Mehr, and A. M. Soward, Chaotic streamlines in the ABC flows, J. Fluid Mech. 167 (1986).
  • [EM] D. Ebin and J. Marsden, Groups of diffeomorphisms and the motion of an incompressible fluid, Ann. of Math. (2) 92 (1970).MR 42:6865
  • [FGV] S. Friedlander, A. Gilbert, and M. Vishik, Hydrodynamic instability for certain ABC flows, preprint.
  • [G] N. Grossman, Hilbert manifolds without epiconjugate points, Proc. Amer. Math. Soc. 16 (1965).MR 32:6370
  • [M] G. Misio{\l}ek, Stability of flows of ideal fluids and the geometry of the group of diffeomorphisms, Indiana Univ. Math. J. 42 (1993). MR 94j:58027
  • [Y] K. Yosida, Functional analysis, 6th ed., Springer-Verlag, New York, 1980.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58B20, 58D05, 76E99

Retrieve articles in all journals with MSC (1991): 58B20, 58D05, 76E99

Additional Information

Gerard Misiolek
Affiliation: Department of Mathematics University of Notre Dame Notre Dame, Indiana 46556

Keywords: Conjugate points, diffeomorphism groups
Received by editor(s): January 24, 1994
Received by editor(s) in revised form: September 16, 1994
Communicated by: Barbara Lee Keyfitz
Article copyright: © Copyright 1996 American Mathematical Society